Linezolid Induced Skin Reactions In A Multi Drug Resistant Infective Endocarditis Patient: A Rare Case.

Related Articles

Linezolid Induced Skin Reactions In A Multi Drug Resistant Infective Endocarditis Patient: A Rare Case.

Curr Drug Saf. 2020 May 16;:

Authors: Rajan AK, Kashyap A, Chhabra M, Rashid M

Abstract
RATIONALE: Linezolid (LNZ) induced Cutaneous Adverse Drug Reactions (CADRs) are rare atypical presentation. Till date, there are very few published case reports on the LNZ induced CADRs among the multidrug resistant patients suffering from Infective Endocarditis (MDR IE). Here, we present a rare case report of LNZ induced CARs in a MDR IE patient.
CASE REPORT: A 24-year-old female patient was admitted to the hospital with chief complaints of fever (101o c) associated with rigors, chills, and shortness of breath (grade IV) since last 4 days. She was diagnosed with a MDR IE, having a prior history of rheumatic heart disease. She was prescribed with tablet LNZ 600mg IV BD for MDR IE, against Staphylococcus coagulase-negative. The patient experienced flares of cutaneous reactions with multiple hyper pigmented maculopapular lesions all over the body after one week of LNZ therapy. Upon causality assessment, she was suffering from LNZ induced CADRs. LNZ dose was tapered gradually and was discontinued. Patient was prescribed with corticosteroids along with other supportive care. Her reactions were completely subsided and infection was controlled following 1 month of therapy.
CONCLUSION: Healthcare Professionals should be vigilant for the rare CADRs, while monitoring the patients on LNZ therapy especially on MDR patients as they are exposed to multiple drugs. Moreover, a strengthened spontaneous reporting is required for a better quantification.

PMID: 32416699 [PubMed - as supplied by publisher]